Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 91, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 5, 2001, 2:10 PM CDT for Logan County, Kentucky. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2001, 2:10 PM CDT (19:10 UTC)
- Expired
- Jul 5, 2001, 2:30 PM CDT
- In force
- 20 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Logan County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 2:20 PM CDT | Thunderstorm Wind 60 E | Adairville, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 051912 CCA SVRSDF KYC141-051930- BULLETIN - EAS ACTIVATION REQUESTED ...CORRECTED... SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 210 PM CDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND SOUTHERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 230 PM CDT * AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RUSSELLVILLE...OR ABOUT 27 MILES WEST OF BOWLING GREEN...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CORINTH AROUND 215 PM CDT AUBURN AROUND 220 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. STUREY/AB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:35 AM CDT, 11 hours 35 minutes earlier.
Area forecast discussion, Jul 5, 2:35 AM CDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 335 AM EDT THU JUL 5 2001 MAIN FORECAST PROBLEMS THIS MORNING ARE THUNDERSTORMS ALONG AND AHEAD OF COLD FRONT DROPPING SOUTH ACROSS ILLINOIS AND INDIANA EARLY THIS MORNING. PROBLEMS OF STRENGTH AND TIMING OF THUNDERSTORMS AND TIMING OF FRONTAL PASSAGE TODAY. MODELS GENERALLY SIMILAR BUT DIFFER IN TIMING. ETA AND AVN SLOWER THAN AVN AND ARE PREFERRED. AVN PICKS UP EARLY MORNING THUNDERSTORM DEVELOPMENT BETTER THAN ETA ALTHOUGH BOTH TO DEPICT THE INSTABILITY...VERTICAL VELOCITY AND PRECIPITATION FROM 12Z ON. WILL LEAN LITTLE MORE TOWARD AVN. FRONT WILL MOVE SOUTH ACROSS FA DURING THE DAY TODAY WITH SHOWERS/ THUNDERSTORMS CONTINUING INTO THE MORNING HOURS AND LATER IN THE SOUTH. WILL KEEP POPS IN FORECAST...EITHER HIGH CHANCE OR LOW LIKELY CATEGORY. AFTER FRONTAL PASSAGE...DRIER AIR SPREADS OVER FORECAST AREA TONIGHT AND THROUGH FRIDAY. WITH CLOUDS OCCURRING WITH SHOWERS AND FRONT WILL GO CLOSER TO COOLER AVN MOS FOR HIGH TEMPERATURES TODAY. BOTH MOS ARE SIMILAR FOR TONIGHT AND FRIDAY. .SDF...NONE. SCHOLZ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:50 AM CDT | Severe Thunderstorm Warning | LMK | Logan | 25 min |
| Jul 5, 3:23 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 37 min |
| Jul 5, 3:55 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 25 min |
| Jul 5, 4:32 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe, Monroe | 43 min |
| Jul 5, 5:41 PM CDT | Severe Thunderstorm Warning | LMK | Clinton | 24 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.